Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 278, NWS Louisville, KY

July 8, 2016Jefferson County, Scott County, Washington County, Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2016, 10:50 AM EDT for Jefferson County, Scott County, Washington County, Indiana; Trimble County, Kentucky. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 10:50 AM EDT (14:50 UTC)
Expired
Jul 8, 2016, 11:30 AM EDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IN, Scott County, IN, Washington County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:15 AM EDTTSTM WND DMGHanover, INTREES REPORTED DOWN.
Jul 8, 11:20 AM EDTTSTM WND DMGSalem, INTREES REPORTED DOWN.
Jul 8, 11:25 AM EDTTSTM WND DMGMadison, INTREES REPORTED DOWN.
Jul 8, 11:30 AM EDTTSTM WND DMG2 Ssw China, INTREES DOWN ON ALDER ROAD.
Jul 8, 11:40 AM EDTTSTM WND DMG2 N North Madison, INTREES AND POWER POLE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

402 
WUUS53 KLMK 081450
SVRLMK
INC077-143-175-KYC223-081530-
/O.NEW.KLMK.SV.W.0278.160708T1450Z-160708T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN TRIMBLE COUNTY IN CENTRAL KENTUCKY...

* UNTIL 1130 AM EDT

* AT 1049 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MADISON...SCOTTSBURG...SALEM...VIENNA...AUSTIN...LEXINGTON...HANOVER...NEW
  PEKIN...SMYRNA AND MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 8522 3874 8533 3873 8533 3861 8572
      3860 8579 3858 8581 3846 8618 3860 8631
      3875 8590 3873 8589 3873 8587 3879 8581
      3883 8571 3882 8563 3883 8561 3885 8561
      3885 8557 3888 8557 3892 8547 3891 8520
TIME...MOT...LOC 1449Z 241DEG 65KT 3862 8597 

HAIL...<.75IN
WIND...60MPH
 
$$
JDG/INS
3 follow-up statements
921 
WWUS53 KLMK 081503
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 AM EDT FRI JUL 8 2016

INC077-143-175-KYC223-081530-
/O.CON.KLMK.SV.W.0278.000000T0000Z-160708T1530Z/
JEFFERSON IN-SCOTT IN-WASHINGTON IN-TRIMBLE KY-
1103 AM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR JEFFERSON...SCOTT...NORTHEASTERN WASHINGTON AND NORTHWESTERN
TRIMBLE COUNTIES...

AT 1102 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTTSBURG...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT HAS REPORTED SEVERAL TREES DOWN ACROSS
         THE AREA. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SCOTTSBURG...SALEM...VIENNA...AUSTIN...LEXINGTON...HANOVER...NEW
PEKIN...SMYRNA AND MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 8522 3874 8533 3873 8533 3861 8572
      3860 8579 3858 8581 3851 8603 3866 8614
      3875 8590 3873 8589 3873 8587 3879 8581
      3883 8571 3882 8563 3883 8561 3885 8561
      3885 8557 3888 8557 3892 8547 3891 8520
TIME...MOT...LOC 1502Z 235DEG 49KT 3870 8588 

HAIL...<.75IN
WIND...60MPH
 
$$
JDG/INS
815 
WWUS53 KLMK 081518
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 AM EDT FRI JUL 8 2016

INC077-143-175-KYC223-081530-
/O.CON.KLMK.SV.W.0278.000000T0000Z-160708T1530Z/
JEFFERSON IN-SCOTT IN-WASHINGTON IN-TRIMBLE KY-
1118 AM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR JEFFERSON...SCOTT...NORTHEASTERN WASHINGTON AND NORTHWESTERN
TRIMBLE COUNTIES...

AT 1115 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SCOTTSBURG... MOVING EAST AT 45 MPH. THIS CLUSTER OF STORMS HAS A
HISTORY OF PRODUCING WIND DAMAGE ALL THE WAY BACK INTO WESTERN
KENTUCKY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SCOTTSBURG...VIENNA...AUSTIN...LEXINGTON...HANOVER...SMYRNA...
MILTON...KENT AND DUPONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. 

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 8522 3874 8533 3873 8533 3861 8572
      3860 8579 3858 8581 3855 8591 3871 8601
      3875 8590 3873 8589 3873 8587 3879 8581
      3883 8571 3882 8563 3883 8561 3885 8561
      3885 8557 3888 8557 3892 8547 3891 8520
TIME...MOT...LOC 1515Z 252DEG 54KT 3869 8565 

HAIL...<.75IN
WIND...60MPH
 
$$

JDG/INS
922 
WWUS53 KLMK 081524
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 AM EDT FRI JUL 8 2016

INC175-081533-
/O.CAN.KLMK.SV.W.0278.000000T0000Z-160708T1530Z/
WASHINGTON IN-
1124 AM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.

LAT...LON 3876 8522 3874 8533 3873 8533 3861 8572
      3860 8579 3873 8587 3879 8581 3883 8571
      3882 8563 3883 8561 3885 8561 3885 8557
      3888 8557 3892 8547 3891 8520
TIME...MOT...LOC 1523Z 241DEG 65KT 3876 8548 

$$

INC077-143-KYC223-081530-
/O.CON.KLMK.SV.W.0278.000000T0000Z-160708T1530Z/
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
1124 AM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR JEFFERSON...SCOTT AND NORTHWESTERN TRIMBLE COUNTIES...

AT 1123 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MADISON...SCOTTSBURG...VIENNA...AUSTIN...LEXINGTON...HANOVER...SMYRNA...
MILTON...KENT AND DUPONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. 

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 8522 3874 8533 3873 8533 3861 8572
      3860 8579 3873 8587 3879 8581 3883 8571
      3882 8563 3883 8561 3885 8561 3885 8557
      3888 8557 3892 8547 3891 8520
TIME...MOT...LOC 1523Z 241DEG 65KT 3876 8548 

HAIL...<.75IN
WIND...60MPH
 
$$

JDG/INS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:51 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 8, 6:51 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
651 AM EDT FRI JUL 8 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 530 AM EDT Fri Jul 8 2016

MCS over southeast Missouri is looking like it will hold itself
together and make it into our western forecast area later this
morning. MUCAPEs are in the 2000-3000 J/kg range out ahead of the
system. In addition, have an east/west axis of development ahead of
this system, in an area with K-index maxima. Should still see this
system weaken as the late morning comes on, so the eastward extent
of it is still in question. Timing for afternoon storms would be
delayed as we would need to heat back up again. Still either with
this complex or with late afternoon/evening storms, the threat for
flash flooding remains. Updated the gridded forecast to reflect
these trends, but no need to change the zones at this point.

.SHORT TERM (Now through Saturday)...
Issued at 255 AM EDT Fri Jul 8 2016

...Another Day Another Threat for Severe Storms and Flooding...

Latest RAP shows a narrow zone of strong isentropic lift forecast,
which caused a thin band of showers along I-64, to broaden some over
the early morning hours, which should enable a little more coverage
of storms during that time period. Latest WRF-NMM seems to have a
good handle on this pattern and will lean the near term in that
direction. The lift is not nearly as intense as with last night, so
not as concerned about a flood threat, but given that it will not
take much down south, with their lower flash flood guidance values,
will keep the watch up through at least 12Z. That lift should weaken
with daylight, so by late morning there should be a lull in coverage
of storms. Soon after though, we'll deal with better instability, as
temperatures rise up to near 90. Latest NCAR ensemble mean CAPEs are
shooting for between 4000 and 5000 J/kg south of I-64 by 18Z, which
when combined with boundaries left over from morning rains, a weak
cool front dropping in from the north and perhaps some energy
heading in from the system to our west should promote scattered
afternoon storms.

As for the severity of those storms, similar to the last few
afternoons DCAPEs will be high. A difference though is a stronger
flow aloft, which should promote faster storm motion and perhaps
some organization, with sounding parameters indicating the potential
for supercell development. Freezing levels are fairly high, so hail
would have to get fairly large aloft to survive to the surface.
Still think damaging winds and torrential rainfall are the main
threats for today.

Because of the risk for more storms today, the juicy airmass in
place, and the low flash flood guidance down south, will extend the
flash flood watch in time through the evening hours. By late
evening, expect these storms to start waning. Some drier air will
try and work its way in from the north behind that cool front.
Northwest winds Saturday should continue to bring that drier air in,
with dewpoints in our northern forecast area dropping into the lower
60s. Still not certain we can avoid storms completely across the TN
border, so have kept in a slight chance for precip down there.

.LONG TERM (Saturday Night through Thursday)...
Issued at 255 AM EDT Fri Jul 8 2016

An upper low will make a slow trek, perhaps stalling altogether,
somewhere across the TN or mid-MS Valley Sunday and Monday. This
once again may mean some showers across south central KY. By
Tuesday, this system should get picked back up in the flow aloft and
scoot northeast. We'd warm up in its wake and get a return of
moisture across the entire area. Isolated to scattered diurnal
storms would then be in order. By Thursday, the GFS and to a lesser
extent the Euro indicate a trough moving through the Midwest could
bring more coverage of storms.

&&

.AVIATION (12Z TAF Update)...
Issued at 650 AM EDT Fri Jul 8 2016

The main challenge for this TAF period will be the timing of showers
and storms that may affect the terminals. A line of showers with
some storms has finally formed across north central KY and will
affect SDF and LEX. Will probably keep TS out of the forecast for
the first few hours. After that, a larger weakening complex of
showers and storms will move into the area. Will add in VCTS around
14-17Z at all sites including BWG as this complex moves in. After
these storms move out, another round of storms may be possible as
the front moves in during the evening, but the evolution of this
will depend on when the afternoon storms move out. Have put in VCSH
for now and will see how things evolve today.

Winds today will pick up out of the southwest and become gusty by
mid day. The gusts will diminish tonight and winds will shift to
more westerly as the front moves in overnight.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through this evening for KYZ024-026>028-
     045>048-053>057-061>067-070>078-081-082.

IN...NONE.
&&

Update.........RJS
Short Term.....RJS
Long Term......RJS
Aviation.......EER
Hazardous weather outlook, Jul 8, 3:39 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 AM EDT FRI JUL 8 2016

INZ076>079-083-084-089>092-KYZ023-025-029>043-049-090745-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-MEADE-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-
FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
339 AM EDT FRI JUL 8 2016 /239 AM CDT FRI JUL 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON
AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY
STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.

OUTSIDE OF THESE COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES
WILL TOP OUT AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH
THURSDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

KYZ024-026>028-045>048-053>057-061>067-070>078-081-082-090745-
BRECKINRIDGE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON-MERCER-
JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-
GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-
MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
339 AM EDT FRI JUL 8 2016 /239 AM CDT FRI JUL 8 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS AGAIN ARE FORECAST THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH A
WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY
GUSTY WINDS AND TORRENTIAL RAINFALL.

OUTSIDE OF THESE COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES
FRIDAY WILL TOP OUT AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH
THURSDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

RJS

In the hours before

Special weather statement, Jul 8, 10:07 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 AM EDT FRI JUL 8 2016

INZ090>092-KYZ025-028>030-038-081445-
FLOYD-CLARK-HARRISON-JEFFERSON-HARDIN-MEADE-SPENCER-BULLITT-
1007 AM EDT FRI JUL 8 2016

...GUSTY WINDS AHEAD OF A CLUSTER OF STRONG THUNDERSTORMS IS
APPROACHING FORT KNOX AND THE LOUISVILLE METRO...

AT 1005 AM EDT...THE LEADING EDGE OF GUSTY WINDS AHEAD OF A CLUSTER
OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR CORYDON
TO 7 MILES EAST OF BRANDENBURG TO 16 MILES SOUTHWEST OF VALLEY
STATION...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... LOUISVILLE...JEFFERSONVILLE...NEW
ALBANY...JEFFERSONTOWN... SHIVELY...SHEPHERDSVILLE...AND
LYNDON.

LAT...LON 3826 8541 3800 8545 3786 8602 3800 8611
      3816 8628 3838 8566
TIME...MOT...LOC 1405Z 254DEG 49KT 3816 8620 3803 8604 3791 8605

13
Local storm report, Jul 8, 10:37 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 AM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     CORYDON                 38.22N 86.12W
07/08/2016                   HARRISON           IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

SZAPPANOS
Local storm report, Jul 8, 10:38 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 AM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     PALMYRA                 38.41N 86.12W
07/08/2016                   HARRISON           IN   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

SZAPPANOS
Special weather statement, Jul 8, 10:45 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT FRI JUL 8 2016

INZ077-078-081530-
WASHINGTON-SCOTT-
1045 AM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SCOTT AND WASHINGTON COUNTIES...

AT 1044 AM EDT...A STRONG THUNDERSTORM WAS NEAR SALEM...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...SALEM...VIENNA...AUSTIN...LEXINGTON...NEW PEKIN...
CAMPBELLSBURG...HARDINSBURG...LITTLE YORK AND LIVONIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3881 8569 3874 8568 3873 8565 3871 8564
      3871 8562 3864 8557 3861 8569 3860 8579
      3857 8582 3844 8626 3866 8631 3877 8602
      3876 8601 3877 8598 3875 8598 3875 8590
      3873 8589 3873 8587 3881 8579 3883 8573
TIME...MOT...LOC 1444Z 242DEG 40KT 3857 8614

JDG/INS
Special weather statement, Jul 8, 10:46 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 AM EDT FRI JUL 8 2016

KYZ029-030-034-038-081515-
JEFFERSON-SHELBY-SPENCER-BULLITT-
1046 AM EDT FRI JUL 8 2016

...GUSTY WINDS AHEAD OF A CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT SOUTHEASTERN JEFFERSON...WESTERN SPENCER...NORTHEASTERN
BULLITT AND SOUTHWESTERN SHELBY COUNTIES...

AT 1045 AM EDT...STRONG GUSTY WINDS AHEAD OF A CLUSTER OF STRONG
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM ST. REGIS PARK TO NEAR
FERN CREEK TO 8 MILES SOUTHEAST OF PIONEER VILLAGE...MOVING EAST AT
30 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...ST. MATTHEWS...LYNDON...MIDDLETOWN...DOUGLASS
HILLS...HURSTBOURNE...AND ANCHORAGE.

LAT...LON 3813 8527 3800 8529 3798 8547 3799 8549
      3797 8552 3796 8564 3811 8562 3822 8569
      3830 8539
TIME...MOT...LOC 1445Z 266DEG 27KT 3824 8562 3812 8554 3799 8556

13
Local storm report, Jul 8, 10:47 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 AM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     NEW ALBANY              38.31N 85.83W
07/08/2016                   FLOYD              IN   PUBLIC

            LARGE TREE TOP FALLEN.

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:25 AM EDTSevere Thunderstorm WarningLMKPerry35 min
Jul 8, 9:32 AM EDTSpecial Weather StatementLMKDubois43 min
Jul 8, 9:48 AM EDTSevere Thunderstorm WarningLMKHarrison27 min
Jul 8, 9:51 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Orange, Perry39 min
Jul 8, 10:07 AM EDTSpecial Weather StatementLMKHarrison38 min
Jul 8, 10:16 AM EDTSevere Thunderstorm WarningLMKHarrison44 min
Jul 8, 10:21 AM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington39 min
Jul 8, 10:45 AM EDTSpecial Weather StatementLMKScott, Washington45 min
Jul 8, 10:58 AM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott32 min
Jul 8, 11:28 AM EDTSevere Thunderstorm WarningLMKJefferson32 min
Jul 8, 6:02 PM EDTSpecial Weather StatementLMKOrange28 min
Jul 8, 6:52 PM EDTSpecial Weather StatementLMKCrawford23 min
Jul 8, 6:56 PM EDTSpecial Weather StatementLMKCrawford34 min
Jul 8, 7:07 PM EDTSpecial Weather StatementLMKCrawford38 min
Jul 8, 7:25 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange35 min
Jul 8, 7:56 PM EDTSpecial Weather StatementLMKHarrison34 min
Jul 7, 10:07 PM EDTRiver Flood WarningLMKEdmonson49 hr
Jul 8, 9:12 AM EDTSevere Thunderstorm WarningLMKHancock33 min
Jul 8, 10:46 AM EDTSpecial Weather StatementLMKJefferson, Spencer29 min
Jul 8, 11:10 AM EDTSpecial Weather StatementLMKAnderson, Henry, Oldham, Shelby, Spencer35 min
Jul 8, 11:27 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford33 min
Jul 8, 11:50 AM EDTSpecial Weather StatementLMKFayette, Scott25 min
Jul 8, 12:11 PM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas34 min
Jul 8, 12:18 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette27 min
Jul 8, 1:33 PM EDTSpecial Weather StatementLMKNelson, Washington27 min
Jul 8, 1:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington36 min
Jul 8, 2:06 PM EDTSpecial Weather StatementLMKGarrard, Jessamine, Madison24 min
Jul 8, 2:10 PM EDTAreal Flood AdvisoryLMKAnderson, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more3 hr
Jul 8, 2:15 PM EDTSpecial Weather StatementLMKMetcalfe30 min
Jul 8, 2:18 PM EDTSpecial Weather StatementLMKBoyle27 min
Jul 8, 2:20 PM EDTFlash Flood WarningLMKGarrard, Jessamine, Madison3 hr
Jul 8, 2:22 PM EDTSpecial Weather StatementLMKAllen, Monroe38 min
Jul 8, 2:30 PM EDTSpecial Weather StatementLMKJessamine, Mercer30 min
Jul 8, 2:36 PM EDTSpecial Weather StatementLMKMadison9 min
Jul 8, 2:41 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Mercer34 min
Jul 8, 2:48 PM EDTFlash Flood WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Washington and 1 more3 hr
Jul 8, 2:48 PM EDTFlash Flood WarningLMKAnderson, Boyle, Garrard, Jessamine, Madison, Mercer and 2 more3 hr
Jul 8, 2:57 PM EDTSpecial Weather StatementLMKClinton, Cumberland33 min
Jul 8, 2:59 PM EDTSpecial Weather StatementLMKMonroe46 min
Jul 8, 3:01 PM EDTSpecial Weather StatementLMKGarrard, Madison44 min
Jul 8, 3:14 PM EDTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison3 hr
Jul 8, 3:25 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe20 min
Jul 8, 3:39 PM EDTFlash Flood WarningLMKGarrard, Lincoln, Madison3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.